MAUDE Adverse Event Report: STRYKER SPINE-US XIA II DRIVER FOR XIA3 SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US XIA II DRIVER FOR XIA3 SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number IS2285XLP
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screwdriver end broke during case.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk.No relevant manufacturing issues were identified as all units met specifications.The device was confirmed to have a tip fracture.The most likely root cause is wear due to the device's extended use.
 
Event or Problem Description
It was reported that the screwdriver end broke during case.

Brand Name
XIA II DRIVER FOR XIA3 SCREW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key6305683
Report Number3004024955-2017-00008
Device Sequence Number16251593
Product Code LXH
UDI-Device Identifier07613327142006
UDI-Public(01)07613327142006
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberIS2285XLP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1